Koch, Donald L. and Brady, John F. (1988) Anomalous diffusion in heterogeneous porous media. Physics of Fluids, 31 (5). pp. 965-973. ISSN 0031-9171. http://resolver.caltech.edu/CaltechAUTHORS:KOCpof88
- Published Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:KOCpof88
The dispersion of a passive tracer resulting from flow through heterogeneous porous media is studied. When the correlation length for the permeability fluctuations is finite, a normal diffusive process, with the mean-square displacement of the tracer growing linearly with time, is obtained at long times. However, it is shown that, when the correlation length diverges, anomalous diffusion occurs in which the mean-square displacement grows faster than linearly with time. The space–time evolution of the tracer's concentration is calculated and shown to be universal—uniquely related to the covariance of the permeability field—in the anomalous regime.
|Additional Information:||© 1988 American Institute of Physics. Received 13 July 1987; accepted 12 January 1988.|
|Subject Keywords:||POROUS MATERIALS, INHOMOGENEOUS MATERIALS, DIFFUSION, FLUID FLOW, CORRELATION LENGTH, FLUCTUATIONS|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Tony Diaz|
|Deposited On:||13 Sep 2008 02:11|
|Last Modified:||26 Dec 2012 10:16|
Repository Staff Only: item control page